Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 17, NWS Flagstaff, AZ

April 24, 20175 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 24, 2017, 9:19 PM MST for 5 counties in Arizona. It took effect at Apr 25, 2017, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2017, 9:19 PM MST (04:19 UTC)
In effect from
Apr 25, 2017, 9:00 AM MST
Expired
Apr 25, 2017, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2017-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2017-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2559 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

681 
WWUS75 KFGZ 250419
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
919 PM MST Mon Apr 24 2017

AZZ013-014-016-017-251330-
/O.NEW.KFGZ.WI.Y.0017.170425T1600Z-170426T0300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
919 PM MST Mon Apr 24 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 9 AM to 8 PM MST Tuesday. 

* TIMING...Gusty westerly winds will develop mid morning Tuesday
  and continue into Tuesday evening. 

* WINDS...WEST WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>012-015-018-037>040-251330-
/O.NEW.KFGZ.WI.Y.0017.170425T1900Z-170426T0300Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Northern Gila County-
Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, 
Navajo N.M., Dilkon, and Kykotsmovi
919 PM MST Mon Apr 24 2017

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST TUESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon to 8 PM MST Tuesday. 

* TIMING...Gusty west to northwest winds will increase late
  morning and early afternoon. The winds will continue into
  Tuesday evening.

* WINDS...West to northwest winds 20 TO 30 MPH WITH GUSTS TO
  between 40 and 45 MPH.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
5 follow-up statements
862 
WWUS75 KFGZ 250927
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
227 AM MST Tue Apr 25 2017


AZZ013-014-016-017-251730-
/O.CON.KFGZ.WI.Y.0017.170425T1600Z-170426T0300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
227 AM MST Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* TIMING...Gusty westerly winds will develop mid morning today 
  and continue into the evening. 

* WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>012-015-018-037>040-251730-
/O.CON.KFGZ.WI.Y.0017.170425T1900Z-170426T0300Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Northern Gila County-
Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, 
Navajo N.M., Dilkon, and Kykotsmovi
227 AM MST Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

* TIMING...Gusty west to northwest winds will increase late 
  morning and early afternoon. The winds will continue into 
  the evening. 

* WINDS...West to northwest winds 20 TO 30 MPH WITH GUSTS TO 
  between 40 and 45 MPH. 

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
835 
WWUS75 KFGZ 251739
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1039 AM MST Tue Apr 25 2017

AZZ013-014-016-017-260300-
/O.CON.KFGZ.WI.Y.0017.000000T0000Z-170426T0300Z/
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-White Mountains-
Including the cities of Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, 
and Pinetop
1039 AM MST Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...Gusty westerly winds will continue into the evening. 

* WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ004>012-015-018-037>040-260300-
/O.CON.KFGZ.WI.Y.0017.170425T1900Z-170426T0300Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Western Mogollon Rim-Northern Gila County-
Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, 
Navajo N.M., Dilkon, and Kykotsmovi
1039 AM MST Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...Gusty west to northwest winds will continue into the 
evening. 

* WINDS...West to northwest winds 20 TO 30 MPH WITH GUSTS TO 45 MPH.


* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$
278 
WWUS75 KFGZ 252022
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
122 PM MST Tue Apr 25 2017


AZZ004>013-015-016-018-037>040-252130-
/O.CAN.KFGZ.WI.Y.0017.000000T0000Z-170426T0300Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Northern Gila County-
Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
Heber, Happy Jack, Forest Lakes, Payson, Strawberry, Young, 
Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, 
Navajo N.M., Dilkon, and Kykotsmovi
122 PM MST Tue Apr 25 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Flagstaff has cancelled the Wind
Advisory. 

Winds speeds are expected to remain below advisory criteria
through this afternoon. 

$$

AZZ014-017-260200-
/O.EXT.KFGZ.WI.Y.0017.000000T0000Z-170426T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
122 PM MST Tue Apr 25 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Gusty westerly winds will continue into the evening.

* WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$
878 
WWUS75 KFGZ 260001
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
501 PM MST Tue Apr 25 2017

AZZ014-017-260200-
/O.CON.KFGZ.WI.Y.0017.000000T0000Z-170426T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
501 PM MST Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...Gusty westerly winds will continue into the evening.

* WINDS...West winds 20 TO 35 MPH with gusts to around 50 MPH.

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. Consider securing loose 
  belongings on your property. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Additional weather
information is on the web at www.weather.gov/flagstaff.

&&

$$
095 
WWUS75 KFGZ 260157
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
657 PM MST Tue Apr 25 2017

AZZ014-017-260300-
/O.EXP.KFGZ.WI.Y.0017.000000T0000Z-170426T0200Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
657 PM MST Tue Apr 25 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Winds have decreased below advisory criteria this evening across
the area. Breezy winds will slowly subside this evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:59 PM MST, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 24, 3:59 PM MST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
359 PM MST Mon Apr 24 2017

.SYNOPSIS...Breezy southwest winds will continue tonight as a
cold front approaches the state. Winds to increase again Tuesday
morning, especially across Navajo and Apache counties as the front
moves through. There is a chance of light showers across
northeast Arizona Tuesday. A colder and wetter system should
impact the northland Friday and Saturday.

&&

.DISCUSSION...Southwest wind gust from 40 to 54 mph have been
observed this afternoon and the wind advisories will continue
through 7 pm mst. Winds to decrease overnight but remain S-SW at
10 -20 mph with higher gusts along and north of the Mogollon Rim.
These winds are due to a broad trough of low pressure across the
Great Basin and surface cold front laying west to east across
southern Utah.

On Tuesday , another day of gusty winds is forecast, especially
for the southern halves of Navajo and Apache county. Present
indications are for SW winds of 40-55 mph in these areas, and
likely getting another early start. The cold front will drop
southward into Arizona on Tuesday, and bring a slight chance of
showers and thunderstorms to the 4 corners area.

Wednesday should be a fair weather day with much less wind.

Thursday through Saturday- Operational models are in very good
agreement showing a colder trough developing over the Great Basin
and then moving over northern AZ. Look for increasing wind speeds
Thursday. The surface front should be dropping southward into our
area on Friday, the cold pool aloft with -25c temps at H5
overhead on Saturday. Precipitation chances start Thursday night
across the 4 corners and then expand westward to the Mogollon Rim
Friday. Moisture thins out Friday night but the cold pool
overhead Saturday should generate some convective showers along
and northeast of the Mogollon Rim. High and low temperatures will
be well below normal, with low 20s probable for the colder
location in the mountains Saturday morning. Sunday is a rebound
back to warmer and dry.

&&

.AVIATION...For the 00Z Package...VFR conditions under increasing
cloudiness today and tonight. Winds increasing and becoming
southwest at 15-25 KT with gusts 30-40 KT along and NE of a KGCN-
KFLG-KSOW line. Winds will remain gusty at higher elevation
locations overnight with winds increasing again late Tuesday
Morning. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Strong winds will continue tonight across the
high country with gusty winds remaining overnight at most locations.
Breezy west winds increase in speed again Tuesday but minimum
humidities are forecast to remain above critical values and there
will be a chance for showers in northeast Arizona Tuesday and
Wednesday.

Thursday through Saturday...Unsettled conditions with breezy west
winds each day. Daytime humidity forecast to remain above critical
thresholds in most areas. Slight chance of showers in northeast AZ
Wednesday night. Increasing chance of showers and cooler on Friday
and Saturday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST
this evening FOR AZZ109>114-116- 139-140.

Wind Advisory until 7 PM MST this evening FOR AZZ011>017-039-040.

&&

PUBLIC...DL
AVIATION...Suk
FIRE WEATHER...Suk

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Apr 24, 7:20 PM MST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Flagstaff AZ
720 PM MST Mon Apr 24 2017

AZZ009>014-016-018-039-040-250330-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Eastern Mogollon Rim-Northern Gila County-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
720 PM MST Mon Apr 24 2017

This Hazardous Weather Outlook is for portions of east central
Arizona...north central Arizona and northeast Arizona.

.DAY ONE...Tonight

A Red Flag Warning is in effect this evening until 8 pm MST for
the area east of a line from Page to Pine/Strawberry.

A Red Flag Warning means that critical fire weather conditions
are either occurring or are imminent. A combination of strong
winds and low relative humidities can contribute to extreme fire
behavior.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Unsettled weather conditions are expected to continue.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.